Hail, Curry
- When
- June 4, 4:30 PM MST
- Where
- Curry County, Clovis
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.410, -103.200
Penny size hail reported in Clovis.
A weak upper level disturbance rounding an upper level ridge aided in shower and thunderstorm development over the eastern plains of New Mexico during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A weak upper level disturbance rounding an upper level ridge aided in shower and thunderstorm development over the eastern plains of New Mexico during the afternoon hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 4, 2:17 PM MST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 317 PM MDT MON JUN 4 2012 .DISCUSSION... OUR FORECAST AREA IS UNDER THE INFLUENCE OF A HIGH AMPLITUDE HIGH PRESSURE RIDGE WITH A 588H5 CENTER IN CENTRAL COLORADO. THE SURFACE REFLECTION OF THE UPPER HIGH IS A 1019 MB HIGH ALSO CENTERED IN CENTRAL COLORADO. RECENT SATELLITE WATER VAPOR IMAGERY LOOPS SHOW THESE FEATURES DRIVING A GENERAL NORTHEASTERLY TO EASTERLY FLOW IN THE MIDDLE AND LOWER ATMOSPHERE ACROSS EASTERN INTO NORTH CENTRAL AND NORTHWEST NEW MEXICO. THIS EASTERLY FLOW IS PUSHING MOISTURE TOWARD THE CONTINENTAL DIVIDE AND HAS INITIATED SHOWERS AND THUNDERSTORMS ALONG THE DIVIDE AS WELL AS ACROSS THE NORTHERN AND CENTRAL RIO GRANDE VALLEY FROM SOCORRO TO ALBUQUERQUE TO SANTA FE TO TAOS. DEWPOINTS RANGE FROM 50S TO THE 40S IN THE EAST TO THE 20S AND 30S IN THE WEST. SPC HAS A SLIGHT RISK AREA TODAY FOCUSED ACROSS FAR NORTHEAST TO EAST CENTRAL NEW MEXICO WHERE STRONG THUNDERSTORMS WILL PRODUCE CONVERGENCE BOUNDARIES IN THIS WEAK FLOW PATTERN. THIS SAME AREA HAS THE HIGHEST THETA-E AND CAPE. IN ADDITION...OROGRAPHIC LIFT ACROSS THE CENTRAL AND NORTHERN MOUNTAINS WILL ALSO CAUSE THESE AREAS TO CONTINUE TO INITIATE SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON AND EVENING. EXPECT SHOWER AND THUNDERSTORM INITIATION TOMORROW ALONG THE CENTRAL AND NORTHERN MOUNTAINS WITH SOME STORMS POSSIBLE IN THE MIDDLE TO NORTHERN RIO GRANDE VALLEY. ON WEDNESDAY...DRIER AIR WILL FILTER INTO THE WESTERN HALF OF THE FORECAST AREA ON SOUTHWESTERLY FLOW LIMITING THUNDERSTORM ACTIVITY TO ISOLATED COVERAGE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAINS. ON THURSDAY...SOUTHERLY FLOW ACROSS THE EASTERN HALF OF THE FORECAST AREA WILL INCREASE LOW LEVEL MOISTURE AND SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. DRIER AIR CONTINUE TO PUSH EAST ACROSS THE FORECAST AREA ON WEST TO SOUTHWEST FLOW FRIDAY THROUGH MONDAY EFFECTIVELY SQUELCHING SHOWERS AND THUNDERSTORMS DURING THIS PERIOD. 01/BENNETT && .FIRE WEATHER... THE REST OF TODAY AND TONIGHT...DEEP EASTERLY FLOW ON THE SOUTH SIDE OF CLOSED UPPER LEVEL HIGH PRESSURE OVER COLORADO CONTINUES TO TRANSPORT GULF MOISTURE INTO THE DISTRICT TODAY. ISOLATED TO SCATTERED WET THUNDERSTORMS DEVELOPING OVER THE CENTRAL MOUNTAINS AND SOUTHEAST PLAINS WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING IN COVERAGE AND INTENSITY SEVERAL HOURS AFTER SUNSET. IN AREAS THAT RECEIVE WETTING RAIN...GOOD OVERNIGHT RELATIVE HUMIDITY RECOVERIES ARE EXPECTED...WITH LOCALLY EXCELLENT RECOVERY IN LOCATIONS RECEIVING ONE QUARTER INCH OR GREATER. FOR TUESDAY...RESIDUAL MOISTURE FROM TODAYS SHOWERS AND THUNDERSTORMS IS EXPECTED TO COMBINE WITH DAYTIME HEATING ON TUESDAY TO PRODUCE ANOTHER ROUND OF SCATTERED MAINLY WET THUNDERSTORMS...MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD. ISOLATED DRY STORMS ARE POSSIBLE OVER THE JEMEZ MOUNTAINS AND SAN JUAN EXTENSION PORTION OF THE CARSON AS DRIER AIR FROM THE WEST BEGINS TO PUSH BACK IN. AS THE UPPER LEVEL RIDGE AXIS SHIFTS EAST TUESDAY NIGHT AND WEDNESDAY...DRY AIR FROM THE WEST WILL LIMIT THUNDERSTORM CHANCES TO THE SANGRE DE CRISTOS EAST LATE-DAY WEDNESDAY...WITH SINGLE DIGIT MINIMUM RH LEVELS RETURNING ALONG AND WEST OF THE RIO GRANDE VALLEY...AND UPPER TEENS AND 20S FOR EASTERN AREAS. OUTLOOK...THURSDAY THROUGH SUNDAY...LATEST MODEL GUIDANCE SUGGESTING THAT THE UPPER LEVEL HIGH OVER SRN NM/NR OLD MEXICO WILL HOLD ITS GROUND TOWARD THE END OF THE WEEK AS A VIGOROUS SHORT-WAVE TROUGH EJECTS RAPIDLY NORTHWARD OVER THE CANADIAN ROCKIES. THE SENSIBLE WEATHER CHANGE WOULD BE TO KEEP HIGHER RH VALUES OVER THE EAST AND NERN PLAINS THROUGH THE WEEK. 33 && .AVIATION... 18Z TAF CYCLE EASTERLY SURFACE FLOW WILL CONTINUE TO TRANSPORT GULF MOISTURE INTO THE REGION TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO FIRE ALONG THE CENTRAL MOUNTAINS AND MOVE SLOWLY WESTWARD THROUGH THE AFTERNOON AND EVENING. STORMS WILL FIRE LATE THIS AFTERNOON/EARLY EVENING OVER THE ERN PLAINS AS A MID-LEVEL CAP BREAKS. EXPECTED LOCALLY REDUCED MVFR VIS AND CIGS IN TSRAS ALONG WITH STRONG AFTERNOON AND EARLY EVENING WIND GUSTS. EASTERLY WINDS WILL SQUEEZE THROUGH CENTRAL MOUNTAIN CHAIN CANYONS AND GAPS AFTER AROUND SUNSET TONIGHT. SOME LOW CLOUDS MAY DEVELOP OVER THE EASTERN PLAINS SO KEPT SCT015 FROM PREVIOUS TAFS FOR TCC AND ROW IN ANTICIPATION OF THIS. VFR CIGS AND VISBYS ARE EXPECTED ELSEWHERE OVER THE NEXT 24 HOURS WITH AFTERNOON GUSTS OF 35 KTS OR LESS. 33 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 91 54 90 / 0 0 0 0 DULCE........................... 44 85 42 84 / 10 10 5 5 CUBA............................ 45 85 42 86 / 10 10 5 0 GALLUP.......................... 45 85 45 86 / 0 0 0 0 EL MORRO........................ 43 83 41 84 / 5 0 0 0 GRANTS.......................... 48 87 46 87 / 10 0 0 0 QUEMADO......................... 47 84 47 84 / 0 0 0 0 GLENWOOD........................ 46 92 45 91 / 0 0 0 0 CHAMA........................... 47 78 43 80 / 20 20 10 5 LOS ALAMOS...................... 60 81 56 83 / 20 20 5 5 PECOS........................... 57 78 55 81 / 40 30 30 5 CERRO/QUESTA.................... 51 76 50 79 / 30 20 20 5 RED RIVER....................... 42 67 42 72 / 40 40 30 10 ANGEL FIRE...................... 42 68 41 73 / 40 40 20 10 TAOS............................ 49 81 47 84 / 30 20 10 5 MORA............................ 52 76 50 79 / 40 40 30 10 ESPANOLA........................ 54 87 53 89 / 20 20 5 0 SANTA FE........................ 56 81 55 84 / 40 20 10 5 SANTA FE AIRPORT................ 57 85 56 88 / 30 20 5 5 ALBUQUERQUE FOOTHILLS........... 62 87 61 89 / 10 10 0 0 ALBUQUERQUE HEIGHTS............. 65 89 63 91 / 10 5 0 0 ALBUQUERQUE VALLEY.............. 61 91 61 93 / 5 5 0 0 ALBUQUERQUE WEST MESA........... 62 91 61 92 / 10 5 0 0 LOS LUNAS....................... 60 92 59 92 / 5 5 0 0 RIO RANCHO...................... 62 90 61 91 / 10 10 0 0 SOCORRO......................... 60 95 59 95 / 5 5 0 0 SANDIA PARK/CEDAR CREST......... 53 84 52 85 / 30 20 5 5 TIJERAS......................... 57 87 55 87 / 20 10 5 5 MORIARTY/ESTANCIA............... 52 85 51 86 / 30 20 20 10 CLINES CORNERS.................. 54 81 52 82 / 40 30 30 10 GRAN QUIVIRA.................... 55 85 54 85 / 20 20 5 10 CARRIZOZO....................... 57 87 54 89 / 10 10 5 5 RUIDOSO......................... 55 77 54 80 / 20 20 10 20 CAPULIN......................... 52 76 55 81 / 50 40 30 10 RATON........................... 53 82 53 86 / 40 30 30 20 SPRINGER........................ 54 80 52 85 / 40 30 30 10 LAS VEGAS....................... 53 78 51 81 / 40 40 30 10 CLAYTON......................... 60 83 58 86 / 50 30 30 20 ROY............................. 58 80 55 83 / 50 30 30 10 CONCHAS......................... 62 85 59 87 / 40 20 30 10 SANTA ROSA...................... 64 86 62 90 / 40 30 30 10 TUCUMCARI....................... 64 89 62 91 / 40 20 30 20 CLOVIS.......................... 63 86 60 87 / 30 20 30 20 PORTALES........................ 64 87 62 88 / 30 20 20 20 FORT SUMNER..................... 65 90 64 92 / 30 20 30 10 ROSWELL......................... 66 92 65 94 / 10 20 10 10 PICACHO......................... 60 88 59 88 / 10 20 10 10 ELK............................. 56 83 56 82 / 10 20 10 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MDT MON JUN 4 2012 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 557 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY BETWEEN 3 PM AND 10 PM MDT TODAY NEAR AND EAST OF A LINE FROM CLAYTON TO ROY TO PORTALES. THE MAIN THREAT WILL BE STRONG TO PERHAPS DAMAGING WINDS AND A FEW INSTANCES OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... TUESDAY AND WEDNESDAY AFTERNOON AND EVENING A FEW THUNDERSTORMS MAY BECOME STRONG ENOUGH EAST OF THE CENTRAL MOUNTAIN CHAIN TO PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NEAR AND EAST OF A LINE FROM CLAYTON TO ROY TO PORTALES BETWEEN ROUGHLY 3 PM AND 10 PM MDT DUE TO VERY STRONG WINDS AND LARGE HAIL. 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT MON JUN 4 2012 NMZ530-531-042130- HARDING COUNTY-UNION COUNTY- 257 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND NORTHERN HARDING COUNTIES THROUGH 330 PM MDT... AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTH OF BUEYEROS...OR ABOUT 33 MILES SOUTHWEST OF CLAYTON...MOVING WEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...YATES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3600 10386 3629 10398 3633 10358 3616 10353 TIME...MOT...LOC 2057Z 073DEG 12KT 3622 10370 SHOEMAKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT MON JUN 4 2012 NMZ519-521-042200- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 333 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERNALILLO... NORTHEASTERN VALENCIA AND EXTREME NORTHWESTERN TORRANCE COUNTIES THROUGH 400 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ISLETA PUEBLO...OR ABOUT 7 MILES NORTHEAST OF LOS LUNAS...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...LOS LUNAS...ALBUQUERQUE... BOSQUE FARMS...ISLETA PUEBLO...SOUTH VALLEY...PERALTA AND PAJARITO. THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 200 AND 220... MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3480 10691 3506 10672 3492 10640 3469 10655 TIME...MOT...LOC 2133Z 119DEG 14KT 3488 10664 SHOEMAKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 PM MDT MON JUN 4 2012 NMZ521>524-042215- CENTRAL HIGHLANDS-ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS-SOUTH CENTRAL HIGHLANDS- 336 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN BERNALILLO...CENTRAL TORRANCE AND EXTREME SOUTHERN SANTA FE COUNTIES THROUGH 415 PM MDT... AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MORIARTY TO 9 MILES SOUTHEAST OF WILLARD...AND MOVING WEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...MORIARTY...ESTANCIA... WILLARD AND MCINTOSH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3502 10576 3441 10583 3437 10617 3509 10617 TIME...MOT...LOC 2136Z 092DEG 17KT 3498 10599 3448 10599 SHOEMAKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 430 PM MDT MON JUN 4 2012 NMZ536>538-042315- CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY- 430 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...WESTERN ROOSEVELT AND EASTERN DE BACA COUNTIES THROUGH 515 PM MDT... AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF FORT SUMNER TO 10 MILES NORTH OF KENNA...AND MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THESE STORMS INCLUDE...MAINLY RURAL AREAS OF EASTERN DE BACA...EXTREME NORTHEASTERN CHAVES AND WESTERN ROOSEVELT COUNTIES. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. SOME LOW LYING AREAS MAY EXPERIENCE MINOR FLOODING. && LAT...LON 3442 10422 3406 10359 3385 10381 3421 10439 TIME...MOT...LOC 2230Z 220DEG 9KT 3423 10424 3398 10383 SHOEMAKE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 501 PM MDT MON JUN 4 2012 NMZ528-529-531-532-042330- EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-HARDING COUNTY-NORTHEAST HIGHLANDS- 501 PM MDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORA...NORTHERN SAN MIGUEL AND WESTERN HARDING COUNTIES THROUGH 530 PM MDT... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF ROY...OR ABOUT 21 MILES SOUTHEAST OF WAGON MOUND...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN SAN MIGUEL AND SOUTHEASTERN MORA COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. && LAT...LON 3606 10451 3589 10422 3571 10436 3574 10465 TIME...MOT...LOC 2301Z 114DEG 8KT 3583 10441 SHOEMAKE
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Penny size hail reported in Clovis.
Mainly pea size hail during duration of storm with a few up to nickel size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 375184, 375185.